Jump to content


Photo

Depakote


  • Please log in to reply
6 replies to this topic

#1 bigd37

bigd37
  • Members
  • 8 posts
  • Gender:Male
  • Location:Bedfordshire
  • Interests:Walking my dog......

Posted 24 June 2007 - 06:20 PM

Ive been on Depakote for awhile now and put on a fair bit of weight is there anyone that knows if you lose the weight if you stop taking it..

#2 verysadcat

verysadcat
  • Members
  • 4,181 posts
  • Flag:
  • Gender:Female
  • Location:locked in my mind with a crazy person
  • Interests:none. I hate everything.

Posted 24 June 2007 - 10:16 PM

ugh, Depakote!!! I gained 80lbs in 6 months taking that crap!

and I am STILL trying to get the blubber off nearly 3 years later! but maybe that's just me.

some people can lose weight easily, I just don't happen to be one of them, unfortunately.

good luck with it!

hugs,
Di

#3 rubenoid

rubenoid
  • Members
  • 3,291 posts
  • Location:USA

Posted 25 June 2007 - 01:26 PM

Please find a way to monitor your weight while you are taking Depakote -- get regular exercise, even if it's just a quick walk everyday -- and also be very aware of the calories you are eating. Gaining weight on Depakote is almost a certainty, so do what you can now to keep it in check.

I've kept my Depakote weight even now a couple years after I've stopped taking it. (To be fair, I haven't given it much effort until very recently, but it is going to take some work).

Good luck!

#4 bigd37

bigd37
  • Members
  • 8 posts
  • Gender:Male
  • Location:Bedfordshire
  • Interests:Walking my dog......

Posted 25 June 2007 - 04:00 PM

I was thinking about just stopping it so i wouldnt gain anymore weight. Getting fed up not being able to get in all my clothes.

Whats your views......... :o

#5 rubenoid

rubenoid
  • Members
  • 3,291 posts
  • Location:USA

Posted 25 June 2007 - 04:39 PM

How is it working to control your mood? If it's working well and the weight change is within 20 pounds, my opinion would be to stay the course.

If it's not helping your mood and/or the weight gain is more significant, then I would ask my doctor about other prescription alternatives (but do not stop taking the Depakote without talking to your doctor first).

#6 bigd37

bigd37
  • Members
  • 8 posts
  • Gender:Male
  • Location:Bedfordshire
  • Interests:Walking my dog......

Posted 25 June 2007 - 05:36 PM

Its helped my mood swings but the weight gain is quite a lot which is playing on my mind alot. Not sure what to do.......... :o

#7 kewy13

kewy13
  • Members
  • 3,119 posts
  • Flag:
  • Gender:Female
  • Location:Oregon USA
  • Interests:used to be hiking, packing, skiing, anything outdoors. am woking back toward that as i get healthier.

    i attend buddhist meditation at a temple nearby.

    yoga, bicycling, kayaking, camping, exfoliating, making jewelry, being outdoors.

Posted 26 June 2007 - 05:49 AM

(((bigd37)))

i was on depakote, and now am on depakote e.r. (extended release). if gaining weight is one of the side effects of a med, i will do it. i've been on it now for over a year, and am not happy with it. i dont think it helps my mood swings all that well. and the weight gain was at least 40 lb for me. before the depression had me feeling lethargic, i even gained weight (fat, not muscle) while i was being very active, backpacking, hiking, snowshoeing, many outdoor activities. i feel that the depakote contributes. i am working to get off of it.

i am now losing, (20 lb so far!!!)) but am working very hard at it. i am not very active usually (only lately due to injury, and previously due to lethargy w/depression), but have pushed myself to do some exercise 30 min 3 or more days a wk (i found a type of exercise i really enjoy- water aerobics- so i will stick to it). i also joined weight watchers, which i credit A LOT. its like here at BtB-you get a lot of support from others in your situation.

i recommend talking to your dr. before quitting any med. some can have some serious side effects if you abruptly stop them.

good luck! i hope you find some of my long winded post helpful! :nag:

xoxo

kewy